Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 27, NWS Northern Indiana

June 12, 2010Cass County, Miami County, Indiana

NWS Northern Indiana issued this tornado warning at Jun 12, 2010, 6:55 PM EDT for Cass County, Miami County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2010, 6:55 PM EDT (22:55 UTC)
Expired
Jun 12, 2010, 7:22 PM EDT
In force
27 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Cass County, IN, Miami County, IN

The radar

The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:50 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2783 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WFUS53 KIWX 122255
TORIWX
INC017-103-122345-
/O.NEW.KIWX.TO.W.0027.100612T2255Z-100612T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CASS COUNTY IN NORTH CENTRAL INDIANA...
  WEST CENTRAL MIAMI COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 745 PM EDT

* AT 650 PM EDT...EMERGENCY MANAGEMENT REPORTED A FUNNEL CLOUD 6   
MILES SOUTHWEST OF LOGANSPORT...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOGANSPORT...PERU...WALTON...MEXICO...DUNKIRK...ANOKA...
  ADAMSBORO...ONWARD...NEW WAVERLY...HOOVER...TWELVE MILE...NEAD AND
  WELLS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4070 8639 4070 8652 4070 8653 4074 8653
      4074 8656 4078 8658 4091 8611 4068 8602
      4063 8638
TIME...MOT...LOC 2254Z 249DEG 31KT 4073 8641

$$

MCS
1 follow-up statement
484 
WWUS53 KIWX 122322
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
722 PM EDT SAT JUN 12 2010

INC017-103-122332-
/O.CAN.KIWX.TO.W.0027.000000T0000Z-100612T2345Z/
MIAMI IN-CASS IN-
722 PM EDT SAT JUN 12 2010

...THE TORNADO WARNING FOR CENTRAL CASS AND WEST CENTRAL MIAMI
COUNTIES IN NORTH CENTRAL INDIANA IS CANCELLED...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE TORNADO WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

LAT...LON 4070 8639 4070 8652 4070 8653 4074 8653
      4074 8656 4078 8658 4091 8611 4068 8602
      4063 8638
TIME...MOT...LOC 2322Z 249DEG 31KT 4082 8611

$$

MCS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:29 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 12, 3:29 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 PM EDT SAT JUN 12 2010

.SHORT TERM...

TONIGHT THROUGH SUNDAY NIGHT

RAIN CHANCES WILL CONTINUE THROUGH THE PERIOD AS A STATIONARY FRONT
WILL CONTINUE TO SETTLE OVER THE REGION. SEVERAL IMPULSES WILL ADVECT
ALONG THE FRONTAL BOUNDARY...SUPPORTING RENEWED CONVECTIVE GROWTH AND
MCS SYSTEMS. VERY LITTLE CHANGES WERE MADE TO THE FORECAST AS TIMING
MESOSCALE DISTURBANCES IS QUITE DIFFICULT GIVEN CONVECTIVE
INFLUENCES. VERY LARGE LL THETA-E VALUES IN PLACE PER DEEP
MOISTURE...WILL CONTINUE TO SUPPORT VERY HEAVY RAINFALL WITH ANY
THUNDERSTORMS. SEVERE THREAT WILL LINGER GIVEN REMNANT EML IN PLACE
SUPPORTING MID LEVEL DRY INTRUSIONS...AND GIVEN THE EXCEPTIONAL HIGH
PW VALUES SUPPORTING CAPES IN EXCESS OF 3000 J/KG. ONE MAIN
INGREDIENT THAT IS MISSING IS AMPLE LL AND DEEP SHEAR WHICH HAS
CONTINUED TO REMAIN WELL NORTH AND WEST OF THE FA. UPDRAFT CORES
WILL CONTINUE TO STRUGGLE TO MAINTAIN LONGEVITY AND OUTFLOW DOMINANT
SYSTEMS ARE EXPECTED TO LACK SUFFICIENT ENVIRONMENTAL SHEAR
TO BALANCE COLD POOL GENERATED BAROCLINIC VORTICITY. HENCE...PULSE
SEVERE WILL BE THE CONCERN FOR NOW...WITH STRONG WIND GUSTS THE
MAIN CONCERN. HAVE FAVORED A GFS/SREF/NAM BLEND IN THE PERIOD.

CONVECTIVELY MODIFIED MID LEVEL IMPULSE OVER IA INDICATED IN H5
FLUID TRAPPING ANALYSIS AND WATER VAPOR IMAGERY...WILL CONTINUE TO
PUSH EAST AND SUPPORT NUMEROUS SHRA TS THIS AFTERNOON INTO THE
EVENING. FRONTAL BOUNDARY WILL SETTLE ACROSS THE AREA WITH BACKED
WINDS THIS EVENING AHEAD OF THE IA IMPULSE SUPPORTING STALLING AND
POSSIBLE NORTHWARD TREND. HEAVY RAINFALL WILL CONTINUE TO BE A
CONCERN WITH PW VALUES AROUND 2 INCHES...SOME 200 PERCENT OF NORMAL.
ACTIVITY WILL WANE OVERNIGHT WITH A LULL IN ACTIVITY UNTIL LATE SUN
MORNING...WITH BETTER CHANCES FOR PRECIP SUN AFTERNOON WITH A
CONVECTIVE RESPONSE GIVEN DIURNAL HEATING AND POSSIBLE MCS OUTFLOW
INTERACTING FROM EXPECTED STORMS OVER THE CENTRAL PLAINS SAT NIGHT.
HAVE CARRIED A 40 POP NORTH WITH 60 IN THE SOUTH THROUGH TONIGHT
GIVEN MCS ACTIVITY THIS EVENING. INCLUDED A RAMP UP IN POPS THROUGH
SUN. FORECAST MODELS CONTINUE HIGHLIGHT A STRONG SFC WAVE ADVECTING
ALONG THE STALLED FRONT ON SUN NIGHT. HAVE RAISED POPS SUN NIGHT FOR
THIS ALTHOUGH HAVE REMAINED BELOW LIKELY AT THIS TIME GIVEN CONCERNS
ON CONVECTIVE ENHANCEMENT AND WAVE TIMING ISSUES.

AREAS OF FOG WILL BE POSSIBLE TONIGHT NORTH AND ALONG THE SFC
FRONT...ESPECIALLY IN THE NW NEAR LK MI. HAVE LEFT FOG MENTION OUT
OF THE GRIDS FOR NOW GIVEN CONFIDENCE...ONLY INCLUDING IT IN THE
MARINE ZONES.

AS FOR TEMPS...HAVE INTRODUCED A COOLING TREND GIVEN CONCERNS ON
CLOUD COVER. DID BIAS NW FA COOLING MOST GIVEN LOCATION NORTH OF THE
FRONT AND FLOW OFF LAKE MICHIGAN.

&&

.LONG TERM...MONDAY THROUGH SATURDAY

DEEP WESTERN CONUS TROUGH WILL MERGE/PHASE WITH ENERGY DROPPING OUT
OF SOUTH-CENTRAL CANADA TO DEVELOP AN UPPER LOW SOMEWHERE IN THE
VICINITY OF THE NORTHERN PLAINS BY MONDAY. A NEARLY STALLED OUT LOW
LEVEL BAROCLINIC ZONE SHOULD BE SITUATED FROM THE NORTHERN OH VALLEY
SOUTHWEST INTO THE MID MS VALLEY AND CENTRAL PLAINS BY THIS
TIME...LOCATED ON THE SOUTHERN FRINGE OF A BELT OF STRONGER
SOUTHWEST WINDS ALOFT. THE FRONTAL BOUNDARY SHOULD LIFT NWD INTO THE
FA MONDAY NIGHT INTO TUESDAY AND TUESDAY NIGHT AS THE NORTHERN
PLAINS UPPER LOW OPENS UP AND PROPAGATES EASTWARD TOWARDS THE
NORTHERN PLAINS IN RESPONSE TO ANOTHER UPPER TROUGH DIGGING INTO THE
PAC NW. MEDIUM RANGE MODELS AGREE RELATIVELY WELL ON THIS SYNOPTIC
EVOLUTION. HOWEVER...CONFIDENCE IN ANY ONE MODEL SOLUTION AND POPS
IN ANY ONE PERIOD CONTINUE TO BE LOW AS MESOSCALE/CONVECTIVE
PROCESSES WILL DOMINATE.

MONDAY THROUGH TUESDAY NIGHT...A STRONG SHORTWAVE IS FCST TO DIG
SEWD THROUGH THE NRN GREAT LAKES AND INTO NEW ENGLAND BY MONDAY.
THIS FEATURE WILL LIKELY FORCE A SFC TROUGH/BOUNDARY JUST SOUTH OR
OVER OUR SOUTHERN AREAS BY MONDAY AND MONDAY NIGHT. LESS HUMID ENE
LOW LEVEL FLOW SHOULD ENSUE AS A SFC ANTICYCLONE SETS UP ACROSS THE
NRN/EASTERN GREAT LAKES. INCREASED POPS INTO THE CHC RANGE DURING
THIS TIME AS THE BOUNDARY WILL BE TOO CLOSE FOR COMFORT AS SEVERAL
WEAK SHORTWAVES TRACK ALONG IT IN SOUTHWESTERLY FLOW MENTIONED
ABOVE. TUESDAY AND TUESDAY NIGHT STILL APPEAR TO BE THE PERIODS WITH
THE BEST SHOT FOR SHOWERS/STORMS AS THE UPPER WAVE PROPAGATES INTO
THE NRN GREAT LAKES...ELICITING A DECENT LOW LEVEL RESPONSE AS LARGE
SCALE FORCING INCREASES INVOF THE FRONTAL BOUNDARY AS IT LIFTS
NWD BACK INTO THE FA.

WEDNESDAY THROUGH SATURDAY...INCREASING HEAT AND HUMIDITY IS
ANTICIPATED BY THE END OF NEXT WEEK AS THE WAVE PATTERN AMPLIFIES
ACROSS NOAM...WITH A WESTERN CONUS TROUGH AND EASTERN CONUS RIDGE.
THE BULK OF MEDIUM RANGE GUIDANCE IS HINTING AT SOME ENERGY EJECTING
INTO THE UPPER MIDWEST AND WESTERN GREAT LAKES BY LATE
FRIDAY/SATURDAY. THIS WOULD FLATTEN THE RIDGE SOME AND POSSIBLY
ALLOW A WEAKENING COLD FRONT TO REACH AS FAR SOUTH AS OUR CWA. MAY
SEE AN MCS OR AT LEAST SOME SCT AFTN CONVECTION IF THIS PANS OUT.
ADDED LOW CHC POPS TO FRI AFTN/FRI NIGHT/SAT TO ACCOUNT FOR THIS.

&&

.AVIATION.../18Z TAFS/

MAINLY MVFR THRU THE PD. SCATTERED SHOWERS AND THUNDERSTORMS
CURRENTLY DEVELOPING ACROSS THE FORECAST AREA AND EXPECT PRECIP TO
AFFECT KSBN NEAR TAF ISSUANCE AND KFWA SHORTLY AFTER. BRIEF PDS OF
IFR VISBYS EXPECTED AS EXTREMELY HEAVY RAINFALL IS POSSIBLE WITH
ANY THUNDERSTORM. AS ALSO SEEN WITH PREVIOUS THUNDERSTORMS
EARLIER TODAY ACROSS NORTHERN IL...WIND GUSTS WERE NEAR 30KTS.
OTHERWISE WINDS WILL BE AT OR BELOW 10KTS...CALMING
OVERNIGHT...AND INCREASING BY LATE SUN MRNG/AFTERNOON.

OTHER MAIN CONCERN THIS PD IS FOG/HAZE DEVELOPMENT OVERNIGHT AND
INTO THE MORNING HOURS ON SUNDAY. KEPT WITH PREVIOUS TAFS IN TERMS
OF VISBYS...HOWEVER...WILL NEED TO MONITOR WITH FURTHER ISSUANCES
FOR POSSIBLE DROPS INTO THE IFR RANGE.

THEN FOR SUNDAY MORNING...FOG/HAZE WILL BEGIN TO LIFT SHORTLY
AFTER SUNRISE AND WITH FRONTAL BOUNDARY STILL DRAPED ACROSS THE
NORTHERN PORTION OF THE FCST AREA...ADDED MENTION OF CB TO LEAN
TOWARDS SHOWER/TSTORM DEVELOPMENT AS AREA WILL STILL BE TAPPED
INTO DEEPER MOISTURE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JC
LONG TERM...STEINWEDEL
AVIATION...WEISSER
Hazardous weather outlook, Jun 12, 8:48 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
848 AM EDT SAT JUN 12 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131300-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
848 AM EDT SAT JUN 12 2010 /748 AM CDT SAT JUN 12 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. HEAVY
RAINFALL IS THE PRIMARY THREAT...HOWEVER SOME STORMS COULD BECOME
SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH TUESDAY. SEVERE
STORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-131300-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
848 AM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME THUNDERSTORMS
MAY PRODUCE WIND GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

JC

In the hours before

Special weather statement, Jun 12, 1:22 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
122 PM EDT SAT JUN 12 2010

INZ020-121815-
WHITE IN-
122 PM EDT SAT JUN 12 2010

AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES WEST OF MONON
TO WOLCOTT TO 16 MILES WEST OF WOLCOTT...MOVING EAST AT 20 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN IN A SHORT DURATION IS POSSIBLE WITH THIS CLUSTER OF
THUNDERSTORMS...WHICH COULD LEAD TO PONDING ON ROADWAYS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTICELLO...
  MONON AND WOLCOTT...
  BUFFALO...
  SITKA AND REYNOLDS...
  BELL CENTER...NORWAY AND INDIANA BEACH...
  NORWAY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4085 8710 4085 8700 4089 8699 4088 8659
      4074 8658 4074 8674 4072 8677 4068 8676
      4067 8677 4061 8677 4062 8710 4084 8711
TIME...MOT...LOC 1719Z 273DEG 19KT 4087 8698 4078 8712
          4072 8731

JC
Local storm report, Jun 12, 2:30 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             WINONA LAKE             41.23N  85.82W
06/12/2010  M0.25 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1000689

SAW
Special weather statement, Jun 12, 2:33 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EDT SAT JUN 12 2010

INZ008-017-018-121900-
ALLEN IN-NOBLE IN-WHITLEY IN-
233 PM EDT SAT JUN 12 2010

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRI-LAKES...MOVING EAST AT 25 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  CHURUBUSCO...
  MERRIAM...
  GREEN CENTER...
  BLUE LAKE AND COLLINS...
  LAKE EVERETT AND EGE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4133 8523 4110 8532 4123 8566 4137 8562
TIME...MOT...LOC 1832Z 283DEG 22KT 4125 8551

JC
Special weather statement, Jun 12, 3:05 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EDT SAT JUN 12 2010

INZ017-018-025-121930-
ALLEN IN-HUNTINGTON IN-WHITLEY IN-
305 PM EDT SAT JUN 12 2010

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COLUMBIA CITY...MOVING
EAST AT 20 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
VERY HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PEABODY AND WASHINGTON CENTER...
  RABER AND LAUD...
  COESSE...
  DUNFEE...ARCOLA AND ABOITE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 4115 8519 4093 8524 4104 8565 4115 8559
TIME...MOT...LOC 1904Z 280DEG 16KT 4109 8553

JC
Local storm report, Jun 12, 5:26 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
526 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     BROOKSTON               40.60N  86.87W
06/12/2010                   WHITE              IN   BROADCAST MEDIA

            TREES AND TREE LIMBS DOWN. SOME STREET FLOODING.

&&

EVENT NUMBER IWX1000690

SAW
Local storm report, Jun 12, 6:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 PM EDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     NORTH JUDSON            41.22N  86.78W
06/12/2010                   STARKE             IN   LAW ENFORCEMENT

            TREES DOWN IN SAN PIERRE AND NORTH JUDSON.

&&

EVENT NUMBER IWX1000691

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:10 PM EDTSpecial Weather StatementIWXMarshall35 min
Jun 12, 1:22 PM EDTSpecial Weather StatementIWXWhite53 min
Jun 12, 1:30 PM EDTSevere Thunderstorm WarningIWXWhite60 min
Jun 12, 1:57 PM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley24 min
Jun 12, 2:33 PM EDTSpecial Weather StatementIWXWhitley27 min
Jun 12, 3:05 PM EDTSpecial Weather StatementIWXWhitley25 min
Jun 12, 5:59 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke61 min
Jun 12, 6:31 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke59 min
Jun 12, 6:43 PM EDTTornado WarningIWXMarshall32 min
Jun 12, 7:09 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Wabash29 min
Jun 12, 7:29 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Noble, Wabash, Whitley36 min
Jun 12, 7:49 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Wabash, Wells41 min
Jun 12, 7:59 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Huntington, LaGrange, Noble, Steuben and 1 more49 min

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.